Extremal solutions for the difference \(\phi\)-Laplacian problem with nonlinear functional boundary conditions. (English) Zbl 1001.39006

The paper deals with the difference equation \[ -\Delta[\phi(\Delta u_k)]=f(k,u_{k+1}),\quad k\in \{ 0,1,\dots,N-1\}, \] where \(f\) is continuous and \(\phi\) is continuous and strictly increasing and \(\phi(\mathbb{R})=\mathbb{R}\). The equation is studied together with functional boundary conditions that include Dirichlet, Neumann and mixed type as well as periodic conditions. Under some hypotheses the problem under consideration has at least one solution (resp. a unique solution, resp. an extremal solution).
The construction of two monotone sequences that converge to the extremal solution is presented in details.


39A10 Additive difference equations
Full Text: DOI


[1] Goldberg, S., Introduction to difference equations, (1960), John Wiley & Sons New York
[2] Lakshmikantham, V.; Trigiante, D., Theory of difference equations. numerical methods and applications, Mathematics in science and engineering, 181, (1988), Academic Press Boston · Zbl 0683.39001
[3] Elaydi, S.N., An introduction to difference equations, undergraduate texts in mathematics, (1996), Springer-Verlag New York
[4] Agarwal, R.P., Focal boundary value problems for differential and difference equations, Mathematics and its applications, 436, (1998), Kluwer Academic Dordrecht · Zbl 0914.34001
[5] Agarwal, R.P.; O’Regan, D.; Wong, P., Positive solutions of differential, difference and integral equations, (1999), Kluwer Academic Dordrecht · Zbl 1157.34301
[6] Dang, H.; Oppenheimer, S.F., Existence and uniqueness results for some nonlinear boundary value problems, J. math. anal. appl., 198, 35-48, (1996) · Zbl 0855.34021
[7] Cabada, A.; Habets, P.; Pouso, R.L., Optimal existence conditions for φ-Laplacian equations with upper and lower solutions in the reversed order, J. diff. equat., 166, 385-401, (2000) · Zbl 0999.34011
[8] A. Cabada and R.L. Pouso, Extremal solutions of strongly nonlinear discontinuous second order equations with nonlinear boundary conditions, Nonlin. Anal. T.M.A. (to appear). · Zbl 0964.34016
[9] O’Regan, D., Some general principles and results for (φ(y′))′ = qf(t, y, y′), 0 < t < 1, SIAM J. math. anal., 24, 648-668, (1993) · Zbl 0778.34013
[10] Cherpion, M.; De Coster, C.; Habets, P., Monotone iterative methods for boundary value problems, Diff. integral equat., 12, 309-338, (1999) · Zbl 1015.34009
[11] Zhuang, W.; Chen, Y.; Cheng, S.S., Monotone methods for a discrete boundary problem, Computers math. applic., 32, 12, 41-49, (1996) · Zbl 0872.39005
[12] Cabada, A.; Otero-Espinar, V., Optimal existence results for nth order periodic boundary value difference problems, J. math. anal. appl., 247, 67-86, (2000) · Zbl 0962.39006
[13] Mendivenci Atici, F.; Guseinov, G.Sh., Positive periodic solutions for nonlinear difference equations with periodic coefficients, J. math. anal. appl., 232, 166-182, (1999) · Zbl 0923.39010
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.